Alert archive / Oregon / Small Craft Advisories in 2026

Small Craft Advisory 21, NWS Medford, OR

March 5, 2026

NWS Medford, OR issued this small craft advisory at Mar 5, 2026, 2:13 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2026, 2:13 PM PST (22:13 UTC)
Expired
Mar 5, 2026, 10:00 PM PST
In force
8 hr
Issued by
NWS Medford, OR

The text

As transmitted.

890 
WHUS76 KMFR 052213
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
213 PM PST Thu Mar 5 2026

PZZ350-356-370-376-060600-
/O.NEW.KMFR.SC.Y.0021.260305T2213Z-260306T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
213 PM PST Thu Mar 5 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Steep seas 8 to 10 ft at 11 seconds.

* WHERE...All areas.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 9:34 AM PST, 4 hours 39 minutes earlier.

Area forecast discussion, Mar 5, 9:34 AM PST, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Medford OR
934 AM PST Thu Mar 5 2026

.Updated AVIATION Discussion...

&&

.AVIATION...05/18Z TAFs...Overall, expect a mix of MVFR/low end VFR
conditions today with widespread terrain obscurations from the
Cascades westward. Isolated to scattered showers will persist
through the afternoon, focused along the coast and north of the
Rogue-Umpqua Divide. Gusty north to northwest winds will develop
across northern California and east of the Cascades this afternoon
and evening, easing after sunset today. There's some uncertainty
regarding fog development tonight as lingering cloud cover should at
least limit the extent of development if not prevent it. If there is
enough clearing, however, there could be some patchy areas of LIFR
conditions in fog that develop in West Side Valleys after midnight.
This is most likely in the Umpqua Basin and the Illinois
Valley/Grants Pass area. /BR-y

&&

.PREV DISCUSSION... /Issued 410 AM PST Thu Mar 5 2026/

DISCUSSION (Today through Wednesday)...

Key Points:

* Relatively quiet conditions the next 7 days
    - No notable impacts expected
    - Only light rainfall/snowfall chances

* Well above normal temperatures possible this weekend
    - Roughly 10-15 degrees above normal for some areas

Further Details:

Over the next couple days, high pressure will build in over the
Pacific which will result in northerly to northwesterly flow over
the forecast area. We are expecting mostly dry conditions through
the weekend with only light rainfall chances for northern portions
of our coastal areas (i.e. north of Cape Blanco) and areas of the
Umpqua valley. Otherwise, expecting mostly dry conditions for a
vast majority of the forecast area through the weekend.

The high pressure aloft through the weekend will lead to well above
normal (10-15 degrees) temperatures. Some valleys may reach the 70s
for highs this weekend. Extreme Forecast Index from the European
Model indicates temperatures--based on climatology--will have an
EFI of 0.90-0.93 which is a signal for a very unusual/extreme
event. However, record highs for this time of year will likely be
untouched as records are much warmer than the current forecast.
Nevertheless, we will see unseasonably warm temperatures this
weekend.

Next week the flow turns mostly zonal in the upper levels. And while
we have PoPs through the extended forecast, these chances will
likely only amount to light rainfall--at best. We are only seeing
weak impulses embedded within this zonal flow. These precipitation
chances will be "best" along and near the coast, as well as areas
north of the Umpqua divide, but again will likely only amount to
light rainfall. We may also see very light snowfall amounts for
areas around Crater Lake and north through the Cascades.

Overall, a relatively uneventful forecast due to limited impacts
with no foreseeable land hazards expected through at least early
parts of next week.

MARINE...Updated 300 AM PST Thursday, March 5, 2026...Gusty west
to northwest winds will maintain steep seas through this morning.
Seas will become less steep later today, transitioning to swell
dominated that will persist through the weekend. Steep seas could
return late in the weekend, especially south of Cape Blanco, as
north winds increase Sunday into Monday.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.

PACIFIC COASTAL WATERS...Small Craft Advisory until 10 AM PST this
     morning for PZZ350-356-370-376.

&&

Nearby

Small Craft Advisories in Oregon, 2026Every small craft advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.